Alert archive / North Dakota / Wind Advisories in 2015

Wind Advisory 17, NWS Bismarck, ND

October 1, 20157 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 1, 2015, 1:25 PM MDT for 7 counties in North Dakota. It took effect at Oct 2, 2015, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2015, 1:25 PM MDT (19:25 UTC)
In effect from
Oct 2, 2015, 12:00 PM MDT
Expired
Oct 2, 2015, 9:00 PM MDT
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2015-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2015-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WWUS73 KBIS 011925
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
225 PM CDT THU OCT 1 2015

...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA FRIDAY AFTERNOON
AND EARLY EVENING...

.STRONG SOUTHEAST WINDS WITH GUSTS OF 45 MPH ARE EXPECTED TO
DEVELOP ACROSS SOUTHWEST NORTH DAKOTA FRIDAY AFTERNOON AND
CONTINUE INTO THE EARLY EVENING. THIS INCLUDES
DICKINSON...HETTINGER...MOTT...BOWMAN...AMIDON...BEACH AND MEDORA.
STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING
OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. 

NDZ031>033-040-041-043-044-020330-
/O.NEW.KBIS.WI.Y.0017.151002T1800Z-151003T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
125 PM MDT THU OCT 1 2015

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. 

* TIMING...FRIDAY AFTERNOON AND EARLY EVENING.

* WINDS...SOUTHEAST GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES
  AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AYD
8 follow-up statements
959 
WWUS73 KBIS 012329
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
629 PM CDT THU OCT 1 2015

...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA FRIDAY AFTERNOON
AND EARLY EVENING...

.STRONG SOUTHEAST WINDS WITH GUSTS OF 45 MPH ARE EXPECTED TO
DEVELOP ACROSS SOUTHWEST NORTH DAKOTA FRIDAY AFTERNOON AND
CONTINUE INTO THE EARLY EVENING. THIS INCLUDES DICKINSON...
HETTINGER...MOTT...BOWMAN...AMIDON...BEACH AND MEDORA. STRONG
WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING
OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS.

NDZ031>033-040-041-043-044-021215-
/O.CON.KBIS.WI.Y.0017.151002T1800Z-151003T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
529 PM MDT THU OCT 1 2015

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY...

* TIMING...FRIDAY AFTERNOON AND EARLY EVENING.

* WINDS...SOUTHEAST GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JJS
493 
WWUS73 KBIS 020233
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
933 PM CDT THU OCT 1 2015

...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA FRIDAY AFTERNOON
THROUGH EARLY FRIDAY EVENING...

.STRONG SOUTHEAST WINDS WITH GUSTS OF 45 MPH ARE EXPECTED TO
DEVELOP ACROSS SOUTHWEST NORTH DAKOTA FRIDAY AFTERNOON AND
CONTINUE INTO EARLY FRIDAY EVENING. THIS INCLUDES DICKINSON...
HETTINGER...MOTT...BOWMAN...AMIDON...BEACH AND MEDORA. STRONG
WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS
ON ELEVATED STRUCTURES HAZARDOUS.

NDZ031>033-040-041-043-044-021045-
/O.CON.KBIS.WI.Y.0017.151002T1800Z-151003T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
833 PM MDT THU OCT 1 2015

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY...

* TIMING...FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING.

* WINDS...SOUTHEAST GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JJS
243 
WWUS73 KBIS 020836
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
336 AM CDT FRI OCT 2 2015

...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON
THROUGH EARLY THIS EVENING...

.STRONG SOUTHEAST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS
SOUTHWEST NORTH DAKOTA TODAY. LOCATIONS IMPACTED INCLUDE
DICKINSON...HETTINGER...MOTT...BOWMAN...AMIDON...BEACH AND MEDORA.
THE STRONG WINDS WILL SUBSIDE THIS EVENING.

WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES AND
WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS.

NDZ031>033-040-041-043-044-021645-
/O.CON.KBIS.WI.Y.0017.151002T1800Z-151003T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
236 AM MDT FRI OCT 2 2015

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* TIMING...FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING.

* WINDS...SOUTHEAST WITH GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEINERT
142 
WWUS73 KBIS 021154
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
654 AM CDT FRI OCT 2 2015

...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON
THROUGH EARLY THIS EVENING...

.STRONG SOUTHEAST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS
SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING.
LOCATIONS IMPACTED INCLUDE DICKINSON...HETTINGER...MOTT...
BOWMAN...AMIDON...BEACH AND MEDORA. THE STRONG WINDS WILL SUBSIDE
LATE THIS EVENING.

WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES AND
WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS.

NDZ031>033-040-041-043-044-022000-
/O.CON.KBIS.WI.Y.0017.151002T1800Z-151003T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
554 AM MDT FRI OCT 2 2015

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* TIMING...FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING.

* WINDS...SOUTHEAST WITH GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TWH
219 
WWUS73 KBIS 021733
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1233 PM CDT FRI OCT 2 2015

...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON
THROUGH EARLY THIS EVENING...

.STRONG SOUTHEAST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS
SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING.
LOCATIONS IMPACTED INCLUDE DICKINSON...HETTINGER...MOTT...
BOWMAN...AMIDON...BEACH AND MEDORA. THE STRONG WINDS WILL SUBSIDE
LATE THIS EVENING.

WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES AND
WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS.

NDZ031>033-040-041-043-044-030145-
/O.CON.KBIS.WI.Y.0017.151002T1800Z-151003T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
1133 AM MDT FRI OCT 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING...FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING.

* WINDS...SOUTHEAST WITH GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
WAA
673 
WWUS73 KBIS 022005
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
305 PM CDT FRI OCT 2 2015

...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA THROUGH EARLY THIS
EVENING...

.STRONG SOUTHEAST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS
SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. LOCATIONS
IMPACTED INCLUDE DICKINSON...HETTINGER...MOTT...BOWMAN...AMIDON...
BEACH AND MEDORA. THE STRONG WINDS WILL SUBSIDE LATE THIS EVENING.

WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES AND
WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS.

NDZ031>033-040-041-043-044-030300-
/O.CON.KBIS.WI.Y.0017.000000T0000Z-151003T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
205 PM MDT FRI OCT 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING...FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING.

* WINDS...SOUTHEAST WITH GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
WAA
880 
WWUS73 KBIS 022321
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
621 PM CDT FRI OCT 2 2015

...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA THROUGH EARLY THIS
EVENING...

.STRONG SOUTHEAST WINDS WITH GUSTS TO AROUND 55 MPH ARE EXPECTED
ACROSS SOUTHWEST NORTH DAKOTA THROUGH EARLY THIS EVENING. THE
STRONGEST GUSTS ARE EXPECTED WITH SHOWERS THAT ARE MOVING THROUGH
THE AREA. LOCATIONS IMPACTED INCLUDE DICKINSON...HETTINGER...MOTT...
BOWMAN...AMIDON...BEACH AND MEDORA. THE STRONG WINDS WILL SUBSIDE
LATE THIS EVENING.

WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES AND
WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS.

NDZ031>033-040-041-043-044-030300-
/O.CON.KBIS.WI.Y.0017.000000T0000Z-151003T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
521 PM MDT FRI OCT 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING... EVENING.

* WINDS...SOUTHEAST WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JJS
601 
WWUS73 KBIS 030327
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1027 PM CDT FRI OCT 2 2015

.WINDS WILL DECREASE SLIGHTLY THROUGH THE REMAINDER OF THIS
EVENING...THOUGH WILL STILL REMAIN GUSTY OVERNIGHT. THEREFORE THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

NDZ031>033-040-041-043-044-030430-
/O.EXP.KBIS.WI.Y.0017.000000T0000Z-151003T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
927 PM MDT FRI OCT 2 2015

...WIND ADVISORY HAS EXPIRED...

WINDS WILL DECREASE SLIGHTLY THROUGH THE REMAINDER OF THIS
EVENING...THOUGH WILL STILL REMAIN GUSTY OVERNIGHT. THEREFORE THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 1, 11:11 AM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, Oct 1, 11:11 AM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1211 PM CDT THU OCT 1 2015

.UPDATE...
ISSUED AT 1205 PM CDT THU OCT 1 2015

ALLOWED THE DENSE FOG ADVISORY TO EXPIRE ON TIME ACROSS THE
SOUTHWEST GIVEN WEBCAM TRENDS. OTHERWISE SCATTERED RAIN SHOWERS
WILL CONTINUE ACROSS THE JAMES RIVER VALLEY AND TURTLE
MOUNTAINS TODAY...CAPTURED WELL BY A TIME LAGGED ENSEMBLE OF THE
HRRR THROUGH ITS 16 UTC ITERATION.

UPDATE ISSUED AT 935 AM CDT THU OCT 1 2015

ISSUED A DENSE FOG ADVISORY FOR FAR SOUTHWEST NORTH DAKOTA
THROUGH 17 UTC. CURRENT WEBCAMS AS OF 1430 UTC DEPICT DENSE FOG AT
BOWMAN...BEACH AND AMIDON. GIVEN MID LEVEL CLOUD COVER OVER THE
FOG AND UPSLOPE SOUTHEASTERLY FLOW...THE DENSE FOG SHOULD BE
MAINTAINED. ACROSS NORTHWEST NORTH DAKOTA WHERE SKIES ARE
CLEAR...FOG IS EXPECTED TO QUICKLY BURN OFF.

UPDATE ISSUED AT 629 AM CDT THU OCT 1 2015

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER SOUTH CENTRAL
NORTH DAKOTA EARLY THIS MORNING. LATEST MESOSCALE MODELS LIFT THIS
CONVECTION NORTHEAST ACROSS CENTRAL NORTH DAKOTA THIS MORNING
TOWARDS THE DEVILS LAKE BASIN AND TURTLE MOUNTAINS. THEN NORTH TO
NORTHWEST THIS AFTERNOON AS THE UPPER LOW OVER SOUTHERN CANADA
RETROGRADES BACK TO THE NORTHWEST. NO SIGNIFICANT CHANGES TO THE
GOING FORECAST WITH HIGH CHANCE TO LIKELY POPS OVER EASTERN
PORTIONS OF CENTRAL NORTH DAKOTA THIS MORNING AND INTO THE EARLY
AFTERNOON. DID EXPAND CLOUDS BACK INTO THE SOUTHWEST WHERE AN AREA
AREA OF MVFR STRATUS HAD DEVELOPED.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 336 AM CDT THU OCT 1 2015

THUNDERSTORMS CONTINUED TO FORM ALONG AND EAST OF THE NORTHEAST-TO-
SOUTHWEST AXIS OF A LOW LEVEL JET THAT HAD SET UP FROM MANITOBA
SOUTHWESTWARD ACROSS NORTH DAKOTA INTO WESTERN SOUTH DAKOTA. THE
SURFACE REFLECTION OF THE LOW LEVEL JET IN THE FORM OF A WARM FRONT
EXTENDED FROM A LOW OVER CENTRAL WYOMING NORTHEASTWARD TOWARDS
DICKINSON TO BETWEEN WILLISTON AND MINOT...RUNNING NORTH INTO THE
BORDER OF SASKATCHEWAN/MANITOBA. UPPER LEVEL SUPPORT FROM
THE CUTOFF LOW OVER SOUTH CENTRAL CANADA/NORTHERN NORTH
DAKOTA...ALONG WITH BOUNDARY LAYER CAPE AN SUFFICIENT MID LEVEL
LAPSE RATES WERE SUSTAINING THE CONVECTION DURING THE NIGHTTIME AND
EXPECT IT TO CONTINUE THROUGH MUCH OF THE MORNING HOURS.

THE CONVECTION EXTENDED FROM THE NORTHEAST CORNER OF THE STATE
SOUTHWESTWARD TO BEULAH/HAZEN AND MORTON AND GRANT COUNTY.
THE MOST NUMEROUS STORMS AT THIS TIME WERE IN SOUTH CENTRAL NORTH
DAKOTA.

SHORT TERM MODELS INDICATE ENHANCEMENT FROM SMALL-SCALE IMPULSES
ROTATING AROUND THE UPPER LEVEL LOW SHOULD CONTINUE THROUGH THE
MORNING. THE UPPER LEVEL LOW IS FORECAST TO LIFT NORTHWARD THIS
AFTERNOON WITH IMPULSES WANING...SO HAVE CHANCES OF AFTERNOON
SHOWERS AND THUNDERSTORMS DECREASING WITH TIME BUT BETTER CHANCES
NORTH CENTRAL THIS AFTERNOON.

SOUTHEAST WINDS SHOULD INCREASE IN CENTRAL NORTH DAKOTA TO 15 TO 25
MPH...WITH SOME AREAS IN THE JAMES VALLEY SEEING 25 TO 30 MPH WINDS
AT TIMES.

TONIGHT ATTENTION TURNS TO OUR SOUTHWEST WHERE A LONGWAVE TROUGH OFF
THE WEST COAST THIS MORNING MOVES INTO THE ROCKIES TONIGHT AND THE
FIRST IN A SERIES OF UPPER LEVEL IMPULSES REACHES WESTERN NORTH
DAKOTA LATE TONIGHT. THE EVENING HOURS SHOULD BE QUIET...BUT WITH
INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT IN
THE WEST.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 336 AM CDT THU OCT 1 2015

LIKELY PRECIPITATION CHANCES AND STRONG WINDS OVER WESTERN
NORTH DAKOTA HIGHLIGHT THE EXTENDED FORECAST PERIOD.

A CLOSED UPPER LOW OVER THE GREAT BASIN EARLY FRIDAY LIFTS INTO THE
NORTHERN ROCKIES DURING THE DAY WITH SURFACE LOW PRESSURE DEEPENING
OVER THE NORTHERN HIGH PLAINS. SHORTWAVE ENERGY LIFTING NORTHWARD
THROUGH THE TROUGH WILL SKIRT THE WESTERN DAKOTAS. IN
ADDITION...DECENT FRONTOGENETIC FORCING SETS UP OVER THE WESTERN
DAKOTAS IN CONJUNCTION WITH A STRONG SURFACE GRADIENT. ALTHOUGH THE
MAIN FORCING REMAINS OVER CENTRAL AND EASTERN MONTANA...WILL KEEP
SOME HIGH CHANCE TO LIKELY POPS OVER FAR WESTERN NORTH DAKOTA FRIDAY
AND FRIDAY NIGHT. WE MAY NEED A WIND ADVISORY FRIDAY INTO FRIDAY
EVENING WITH SUSTAINED WINDS POSSIBLE ABOVE 30 MPH.

THE UPPER LOW REMAINS OVER EASTERN MONTANA SATURDAY AND SATURDAY
NIGHT AS ANOTHER CLOSED LOW DROPS SOUTH ALONG THE WESTERN U.S.
COAST. THIS WILL KEEP THE THREAT OF SHOWERS OVER MAINLY THE HIGHWAY
83 CORRIDOR AND WEST THROUGH THIS TIMEFRAME. AS THE WESTERN LOW
STOPS DIGGING AND STARTS SCOOTING EAST THE EASTERN MONTANA LOW FILLS
AND LIFTS NORTHEAST...WITH MAINLY SLIGHT CHANCE TO CHANCE POPS
SPREADING EASTWARD ACROSS CENTRAL NORTH DAKOTA SUNDAY AND SUNDAY
NIGHT.

WEAK UPPER LEVEL RIDGING TEMPORARILY BUILDS OVER THE AREA AHEAD OF
THE WESTERN LOW BRINGING MAINLY DRY CONDITIONS MONDAY AND MONDAY
NIGHT. DIFFERENCES BETWEEN DETERMINISTIC MODELS LATE IN THE PERIOD
BUT LATEST TRENDS ARE TO BRING PRECIPITATION WITH THIS NEXT LOW
ACROSS THE FAR SOUTHERN FORECAST AREA...AND POINTS SOUTH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1205 PM CDT THU OCT 1 2015

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT KJMS THROUGH 18
UTC. MVFR CONDITIONS POSSIBLE. MVFR/IFR FOG AND STRATUS ACROSS
SOUTHWEST NORTH DAKOTA WILL CONTINUE TO ERODE THROUGH THE
AFTERNOON. ADDITIONAL SHOWERS ARE EXPECTED TO MOVE INTO WESTERN
NORTH DAKOTA LATE TONIGHT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...JV
LONG TERM...TWH
AVIATION...AYD
Hazardous weather outlook, Oct 1, 10:59 AM MDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1159 AM CDT THU OCT 1 2015

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021700-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1159 AM CDT THU OCT 1 2015 /1059 AM MDT THU OCT 1 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG SOUTHEASTERLY WINDS OF 30 TO 45 MPH ARE POSSIBLE IN
SOUTHWEST NORTH DAKOTA FRIDAY. A WIND ADVISORY MIGHT BE NEEDED IF
THIS TREND CONTINUES. PLEASE CHECK BACK FOR FUTURE UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AYD

In the hours before

Local storm report, Oct 1, 9:16 AM MDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1016 AM CDT THU OCT 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     HAIL             1 S SWEET BRIAR LAKE    46.85N 101.26W
10/01/2015  M1.00 INCH       MORTON             ND   TRAINED SPOTTER

            10 TO 15 MINUTES OF SOFT QUARTER SIZED HAIL.

&&

ZH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 6:33 PM MDTSevere Thunderstorm WarningBISGrant, Hettinger, Stark57 min
Sep 30, 7:35 PM MDTSpecial Weather StatementBISHettinger40 min
Sep 30, 7:54 PM MDTSpecial Weather StatementBISRolette51 min
Sep 30, 8:12 PM MDTSpecial Weather StatementBISGrant48 min
Sep 30, 8:21 PM MDTSpecial Weather StatementBISRolette39 min
Sep 30, 9:22 PM MDTSpecial Weather StatementBISSheridan38 min
Sep 30, 10:39 PM MDTSpecial Weather StatementBISMcHenry, McLean, Mercer, Pierce21 min
Sep 30, 11:30 PM MDTSpecial Weather StatementBISMercer60 min
Oct 1, 12:12 AM MDTSpecial Weather StatementBISOliver63 min
Oct 1, 1:06 AM MDTSpecial Weather StatementBISOliver54 min
Oct 1, 2:04 AM MDTSevere Thunderstorm WarningBISMorton, Oliver41 min
Oct 1, 2:47 AM MDTSevere Thunderstorm WarningBISMorton43 min
Oct 1, 3:40 AM MDTSpecial Weather StatementBISMorton, Oliver35 min
Oct 1, 6:20 AM MDTSpecial Weather StatementBISEmmons25 min
Oct 1, 8:28 AM MDTDense Fog AdvisoryBISAdams, Billings, Bowman, Golden Valley, Slope3 hr

Nearby

Wind Advisories in North Dakota, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.